MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X30MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X30MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the procedure while comparing the lengths of the folded blades, there was one short blade.Upon further communication with the sales rep.It was reported that the blade was not broken on the correct position, but it was broken halfway on the blade.Additional treatment was administered to the patient in order to break of remaining blades in the correct position.
 
Additional Manufacturer Narrative
Methods: manufacturing records were reviewed for the corresponding lot number and no relevant issues were identified.Visual, dimensional, functional, and material analyses could not be performed.Results: the device was not returned for evaluation; therefore, the customer reported event could not be confirmed with device analysis.Conclusion: with the information provided, root cause of the reported event could not be conclusively determined but is potentially due to user error: inadequate angling/seating of blade remover on blade.Review of product labelling indicates: once the construct is finally tightened, the blades can be removed.Slide the blade remover, with the arrow on the top of the blade remover pointing away from the center of the blades, down over one of the blades.In the direction of the arrow, apply a force to break the blade off of the screw head.The blade remover will retain the blade within the instrument.With the blade remover outside of the wound, slide the button down to eject the blade.Repeat for the remaining blades.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 5.5X30MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8241211
Report Number0009617544-2019-00004
Device Sequence Number1593812
Product Code NKB
UDI-Device Identifier07613327001860
UDI-Public07613327001860
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802530
Device Lot Number166150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;